Alert archive / Mississippi / Flash Flood Watches in 2013
Flash Flood Watch 13, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Aug 14, 2013, 4:05 AM CDT for Catahoula Parish, Concordia Parish, Louisiana; 11 counties in Mississippi. It took effect at Aug 14, 2013, 9:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2013, 4:05 AM CDT (09:05 UTC)
- In effect from
- Aug 14, 2013, 9:00 AM CDT
- Expired
- Aug 14, 2013, 11:54 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
Counties Catahoula Parish, LA, Concordia Parish, LA, Adams County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1493 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
461 WGUS64 KJAN 140905 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 405 AM CDT WED AUG 14 2013 ...FLASH FLOOD WATCH ISSUED FOR PORTIONS OF SOUTH MISSISSIPPI FOR TODAY... MSZ063>066-072>074-141715- /O.NEW.KJAN.FF.A.0013.130814T1400Z-130814T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 405 AM CDT WED AUG 14 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 9 AM CDT THIS MORNING THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI AND SOUTHEAST MISSISSIPPI. * FROM 9 AM CDT THIS MORNING THROUGH THIS AFTERNOON * THE AIR MASS REMAINS VERY MOIST ACROSS SOUTHERN SECTIONS OF THE AREA. A FRONT WILL DROP INTO THE REGION TODAY RESULTING IN ANOTHER SWATH OF HEAVY RAINFALL ACROSS THE AREA. LOCALIZED RAIN AMOUNTS IN EXCESS OF 4 INCHES TUESDAY HAVE PRODUCED VERY WET GROUND CONDITIONS. ADDITIONAL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE TODAY...WITH LOCALLY HIGHER AMOUNTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
310 WGUS64 KJAN 141323 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 823 AM CDT WED AUG 14 2013 ...FLASH FLOOD WATCH ISSUED FOR PORTIONS OF SOUTH MISSISSIPPI FOR TODAY... LAZ024-026-MSZ059>062-142130- /O.EXA.KJAN.FF.A.0013.130814T1400Z-130814T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- INCLUDING THE CITIES OF...JONESVILLE...HARRISONBURG...VIDALIA... FERRIDAY...WEST FERRIDAY...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN 823 AM CDT WED AUG 14 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI. * UNTIL 6 PM CDT THIS EVENING * THE AIR MASS REMAINS VERY MOIST ACROSS SOUTHERN SECTIONS OF THE AREA. A FRONT WILL DROP INTO THE REGION TODAY RESULTING IN ANOTHER SWATH OF HEAVY RAINFALL ACROSS THE AREA. LOCALIZED RAIN AMOUNTS IN EXCESS OF 4 INCHES TUESDAY HAVE PRODUCED VERY WET GROUND CONDITIONS. ADDITIONAL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE TODAY...WITH LOCALLY HIGHER AMOUNTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MSZ063>066-072>074-142130- /O.CON.KJAN.FF.A.0013.130814T1400Z-130814T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 823 AM CDT WED AUG 14 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL MISSISSIPPI AND SOUTHEAST MISSISSIPPI. * UNTIL 6 PM CDT THIS EVENING * THE AIR MASS REMAINS VERY MOIST ACROSS SOUTHERN SECTIONS OF THE AREA. A FRONT WILL DROP INTO THE REGION TODAY RESULTING IN ANOTHER SWATH OF HEAVY RAINFALL ACROSS THE AREA. LOCALIZED RAIN AMOUNTS IN EXCESS OF 4 INCHES TUESDAY HAVE PRODUCED VERY WET GROUND CONDITIONS. ADDITIONAL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE TODAY...WITH LOCALLY HIGHER AMOUNTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 15
188 WGUS64 KJAN 141654 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 1154 AM CDT WED AUG 14 2013 LAZ024-026-MSZ059>066-072>074-141800- /O.CAN.KJAN.FF.A.0013.000000T0000Z-130814T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...JONESVILLE...HARRISONBURG...VIDALIA... FERRIDAY...WEST FERRIDAY...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 1154 AM CDT WED AUG 14 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI HAS BEEN CANCELLED. THE HEAVIEST RAINFALL HAS SHIFTED TO THE SOUTH OF THE AREA...BUT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH MID AFTERNOON. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Aug 13, 9:17 PM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, Aug 13, 9:17 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 917 PM CDT TUE AUG 13 2013 .DISCUSSION...ROUND ONE OF THE CONVECTION HAS MOSTLY PUSHED SOUTH OF THE FORECAST AREA THIS EVENING...THOUGH THERE ARE LINGERING SHOWERS AROUND THE MISSLOU AND MORE SPORADIC SHOWERS NORTH OF I-20. THE ATMOSPHERE SOUTH OF I-20 IS LARGELY WORKED OVER BY THE EARLIER STORMS...AND THIS SHOULD HELP KEEP THINGS QUIET OVER THE NEXT FEW HOURS. HOWEVER OVERNIGHT AND EARLY WEDNESDAY...ANOTHER DISTURBANCE WILL MOVE ACROSS THE LOWER MS VALLEY. THIS WILL LIKELY LEAD TO NEW DEVELOPMENT MOSTLY AFTER MIDNIGHT FROM THE MS RIVER WEST...SPREADING EASTWARD TOWARD THE I-55 CORRIDOR. WX/POP GRIDS WERE UPDATED TO SHOW LESSER RAIN CHANCES BEFORE MIDNIGHT WITH POPS INCREASING AGAIN OVERNIGHT. TEMPS WERE ALSO RUNNING COOLER THAN ANTICIPATED ACROSS THE SOUTH DUE TO THE EVENING STORMS...SO OVERNIGHT LOWS WERE ADJUSTED DOWN A FEW DEGREES IN THESE LOCATIONS. UPDATED FORECAST PRODUCTS HAVE ALREADY BEEN SENT. /DL/ && .AVIATION...SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE TONIGHT INTO WEDNESDAY...WITH GREATER CHANCES AS YOU GO SOUTH ACROSS THE FORECAST AREA. GIVEN THE WET GROUND AND WEAK FRONTAL LIFT...EXPECT AREAS OF MVFR CATEGORY FOG AND IFR STRATUS TO BE A CONCERN LATE TONIGHT INTO EARLY WEDNESDAY MORNING. DRIER AIR WILL MOVE IN FROM NORTH TO SOUTH BEHIND THE FRONT WEDNESDAY AFTERNOON...AND VFR CONDITIONS ARE EXPECTED TO PREVAIL FOR MOST OF THE AREA AS WE GO INTO WEDNESDAY EVENING. /EC/ && .PREV DISCUSSION... /ISSUED AT 309 PM CDT TUE AUG 13 2013/ SHORT TERM... WEDNESDAY WILL BE WET EARLY ON BUT AS THE FRONT PROGRESSES SOUTH-SOUTHEASTWARD THE ATMOSPHERE WILL STABILIZE FROM THE NORTH TO THE SOUTH. THE MORNING RAINFALL AND CLOUDS SHOULD LIMIT DESTABILIZATION THE REST OF THE DAY. HOWEVER...WHERE INSOLATION CAN OCCUR...MOST LIKELY IN SCATTERED POCKETS...THERE ARE CHANCES A FEW STORMS COULD FORM AND PRODUCE SOME STRONG WIND GUSTS. WITH THE PASSING OF THE FRONT...COOLER AND DRIER AIR WILL FILTER INTO THE AREA. WEDNESDAY TEMPS WILL BE IN THE MID/UPPER 80S DUE TO THICK CLOUD COVER AND THE EXPECTED PRECIP. TEMPERATURES ON THURSDAY HOWEVER WILL REACH ONLY INTO THE MID/UPPER 80S THANKS TO NORTHERLY FLOW. WITH SKIES MOSTLY CLEAR AND DEWPOINTS ONLY IN THE 50S...THURSDAY WILL BE A VERY PLEASANT DAY. LOW TEMPS WILL THEN DROP INTO THE LOW 60S BY FRIDAY MORNING...TEMPERATURES NOT SEEN SINCE LATE JUNE. /10/ LONG TERM... LONG RANGE MODELS AND ENSEMBLES ARE IN GENERAL AGREEMENT ON THE PATTERN WHICH WILL BRING SOME SMALL CHANCES OF RAIN AND SOME SLIGHT RELIEF AT NIGHT. SOME DRIER AIR WILL PUSH INTO THE REGION FROM THE NORTH THURSDAY INTO FRIDAY WITH PWATS JUST UNDER AN INCH. THIS WAS CONFIRMED BY AREA MODEL CROSS SECTIONS. WITH THE FRONT BEING STATIONARY ACROSS THE SOUTH...A SERIES OF WEAK DISTURBANCES WILL COME ACROSS THE REGION. THERE COULD BE A FEW STRONG STORMS DURING THE PERIOD NEAR THE DECAYING FRONTAL BOUNDARY...WHICH WILL WASH OUT BY TUESDAY. THIS WILL PROVIDE SOME CHANCE OF RAIN FOR THE REST OF THE PERIOD. WITH THE LOWER PWATS DO NOT SEE THE RISK OF LOCALLY HEAVY RAINFALL DURING THE REST OF THE WORK WEEK. A SURGE OF MOISTURE WILL DEVELOP EAST OF THE REGION OVER THE WEEKEND...WHICH WILL BRING SOME MOISTURE IN FROM THE EAST AND SEND PWATS AROUND 1.5 INCHES. THE AIRMASS BEHIND THE FRONT WILL BRING SOME 60S DEWPOINTS AND TAKE A LITTLE HUMIDITY OUT OF THE AIR WITH SOMEWHAT COOLER NIGHTS. HIGHS AFTER THE FRONT WILL BE GENERALLY IN THE MID 80S TO LOWER 90S FOR THURSDAY AND FRIDAY. WITH LOWS BRINGING SOME NIGHT RELIEF OF READINGS IN THE 60S TO AROUND 70. THIS PATTERN WILL BRING SLIGHTLY BELOW NORMAL LOWS FOR THIS TIME OF YEAR. THE UPPER TROUGH AXIS WILL DEVELOP OVER THE REGION ON SATURDAY...BUT IT WILL WEAKEN AS WE GET SOME HEIGHT RISES BY SUNDAY INTO EARLY NEXT WEEK. THIS WILL LIFT OUR HIGHS INTO THE 90-94 RANGE FOR SUNDAY INTO EARLY NEXT WEEK. WE WILL GET BACK TO A FLAT MEAN RIDGE PATTERN FOR MONDAY INTO TUESDAY. AS FAR AS MODEL TEMPS ARE CONCERNED THE EURO LOOKED A LITTLE COOL BEHIND THE FRONT WITH HIGHS GENERALLY IN THE 80S FOR THE PERIOD. WENT CLOSE TO MEX GUIDANCE WITH HIGHS IN THE 80S TO LOWER 90S...WHICH RISE TO THE 90-94 RANGE BY EARLY NEXT WEEK. EURO LOWS LOOKED A LITTLE WARM AT NIGHT ESP FOR THE REST OF THE WORK WEEK. SO OPTED TO GO CLOSE TO MEX GUIDANCE WITH LOWS IN THE 60S...WHICH EVENTUALLY WARM TO AROUND 70 FOR EARLY NEXT WEEK. AS FAR AS POPS ARE CONCERNED WENT CLOSE TO MEX NUMBERS FOR THE PERIOD. THE EURO POPS WERE RATHER DRY WITH THE DECAYING FRONT AROUND UNTIL MONDAY IN THE SOUTHEAST. /17/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/EC/10/17/
Hazardous weather outlook, Aug 13, 2:39 PM CDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT TUE AUG 13 2013 LAZ007>009-015-016-023>026-MSZ040>066-072>074-141945- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 239 PM CDT TUE AUG 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE MOST INTENSE STORMS MAY CONTAIN WIND GUSTS OF 40 TO 50 MPH. HEAVY DOWNPOURS CAN BE ANTICIPATED WITH THESE STORMS AND PONDING WATER WILL BE POSSIBLE. A FRONT WILL MOVE SOUTH INTO THE AREA THIS AFTERNOON AND TRACK VERY SLOWLY TO THE SOUTH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG THUNDERSTORMS WITH BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE WEDNESDAY MORNING THROUGH EARLY EVENING. ONE OR TWO STORMS MAY ALSO PRODUCE WIND GUSTS FROM 40 TO 50 MPH. A FRONT WILL BE LOCATED ACROSS EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT MONDAY. ARZ074-075-MSZ018-019-025>039-141945- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 239 PM CDT TUE AUG 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 15
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:08 AM CDT | Flash Flood Warning | JAN | Catahoula, Concordia | 2 hr |
Nearby
Flash Flood Watches in Mississippi, 2013Flash Flood Watches in Louisiana, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.